Alert archive / Oregon / Snow Advisories in 2006
Snow Advisory 5, NWS Medford, OR
NWS Medford, OR issued this snow advisory at Jan 16, 2006, 10:41 PM PST for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jan 17, 2006, 9:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 10:41 PM PST (06:41 UTC)
- In effect from
- Jan 17, 2006, 9:00 PM PST
- Expired
- Jan 18, 2006, 4:23 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 61 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 6.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Jan 16, 9:23 PM PST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 16, 9:23 PM PST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 PM PST MON JAN 16 2006
.DISCUSSION...THE FORECAST REQUIRES SOME SIGNIFICANT ENHANCEMENTS
THIS EVENING.
HAD SOME COORDINATION WITH THE RFC TO TOUCH UP PRECIP FORECASTS...AND
THE RESULTING RIVER MODEL RUNS NOW SHOW POTENTIAL FLOODING ALONG THE
COQUILLE RIVER. WILL ISSUE A FLOOD WATCH FOR THIS. IN ADDITION...
THE ROGUE IS FORECAST TO FLOOD AT AGNESS. THUS A WARNING WILL BE ISSUED
THERE.
SNOW AMOUNTS IN THE CASCADES AND SISKIYOUS AND ACROSS SISKIYOU COUNTY
WILL BE SIGNIFICANT. LATE TONIGHT THROUGH TUESDAY SNOW LEVELS SHOULD
BE MOSTLY ABOVE THE PASSES AT AROUND 5000 FEET OR LOCALLY HIGHER.
THEREAFTER..THE LEVELS WILL BE COMING DOWN TUESDAY NIGHT AS A COLD FRONT
SINKS THROUGH THE REGION. SOME SNOW HEADLINES ARE NECESSARY AND ARE
BEING ISSUED THIS EVENING. STAVISH
&&
.AVIATION...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS THROUGH TONIGHT
WITH AREAS OF RAIN OR SNOW ESPECIALLY WEST OF THE CASCADES.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60 NM THROUGH TUESDAY MORNING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH LATE FRIDAY NIGHT
FLORENCE TO CA BORDER 0-60NM.
HIGH WIND WARNING SOUTH OREGON COAST THROUGH EARLY TUESDAY MORNING.
FLOOD WATCH FOR COOS COUNTY TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT INCLUDING THE COQUILLE RIVER.
FLOOD WARNING FOR THE ROGUE RIVER AT AGNESS TUESDAY EVENING
THROUGH WEDNESDAY NIGHT.
SNOW ADVISORY LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000 FEET
FOR THE CASCADES AND SISKIYOUS ZONES 027-028.
CA...GALE WARNING OR BORDER TO PT ST GEORGE THROUGH TUESDAY MORNING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO PT ST
GEORGE 0-60 NM.
WINTER STORM WARNING LATE TONIGHT THROUGH TUESDAY NIGHT ABOVE 5000
FEET ZONE 080...AND ABOVE 4000 FEET ZONE 082-083.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 15, 10:45 PM PST, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1045 PM PST SUN JAN 15 2006 PZZ370-161500- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR 20 TO 60 NM- 1045 PM PST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT THROUGH LATE MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNING NOW IN EFFECT THROUGH LATE MONDAY NIGHT. SEE PDXCWFMFR FOR DETAILS. PZZ350-161500- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR WESTWARD 20 NM- 1045 PM PST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WARNING IN EFFECT FROM 6 AM MONDAY MORNING THROUGH LATE MONDAY MORNING. SEE PDXCWFMFR FOR DETAILS. ORZ021-022-161500- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 1045 PM PST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY. SEE PDXNPWMFR FOR DETAILS. STAVISH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 10:41 PM PST | Winter Storm Warning | MFR | Siskiyou | 30 hr |
| Jan 16, 10:44 PM PST | Wind Advisory | MFR | Siskiyou | 20 hr |
Nearby
Snow Advisories in Oregon, 2006Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.